Review: could Amoxicillin cause Red face (Skin blushing/flushing)?
Summary: Red face is found among people who take Amoxicillin, especially for people who are female, 60+ old, have been taking the drug for < 1 month, also take medication Aspirin, and have Asthma.
We study 22,270 people who have side effects while taking Amoxicillin from FDA and social media. Among them, 107 have Red face. Find out below who they are, when they have Red face and more.
You are not alone: join a mobile support group for people who take Amoxicillin and have Red face >>>
Amoxicillin has active ingredients of amoxicillin. It is often used in infection. (latest outcomes from 24,185 Amoxicillin users)
Red face (a sudden reddening of the face, neck) has been reported by people with high blood cholesterol, high density lipoprotein decreased, low density lipoprotein increased, high blood pressure, hyperlipidaemia. (latest reports from 45,037 Red face patients)
On Feb, 11, 2015: 22,254 people reported to have side effects when taking Amoxicillin. Among them, 107 people (0.48%) have Red Face.
Time on Amoxicillin when people have Red face * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Red face||90.48%||0.00%||0.00%||0.00%||0.00%||9.52%||0.00% |
Gender of people who have Red face when taking Amoxicillin * :
|Red face||56.30%||43.70% |
Age of people who have Red face when taking Amoxicillin * :
|Red face||1.96%||10.78%||4.90%||2.94%||12.75%||11.76%||21.57%||33.33% |
Severity of Red face when taking Amoxicillin ** :
|least||moderate||severe||most severe |
|Red face||0.00%||100.00%||0.00%||0.00% |
How people recovered from Red face ** :
|while on the drug||after off the drug||not yet |
|Red face||50.00%||0.00%||50.00% |
Top conditions involved for these people * :
- Asthma (11 people, 10.28%)
- Hypertension (7 people, 6.54%)
- Upper respiratory tract infection (6 people, 5.61%)
- Prophylaxis (5 people, 4.67%)
- Blood triglycerides increased (5 people, 4.67%)
Top co-used drugs for these people * :
- Aspirin (15 people, 14.02%)
- Simvastatin (13 people, 12.15%)
- Ciprofloxacin (12 people, 11.21%)
- Ibuprofen (11 people, 10.28%)
- Niaspan (10 people, 9.35%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of amoxicillin and red face on
Do you have Red Face while taking Amoxicillin?
You are not alone! Join a mobile support group:
- support group for people who take Amoxicillin and have Red Face
- support group for people who take Amoxicillin
- support group for people who have Red Face
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Amoxicillin, Red face
You may be interested at these reviews (Write a review):
- Drug interractions savella. amoxicillin
Sudden ache, pain and neuropathy in right hand and wrist within 8 hours of sterting Amoxicillin.
- Raspberry ketones - side-effect of red face, face muscle twitching
Whenever I use Raspberry Ketones 500mg capsules (1 a day) I get reddening of the tops of my cheeks coupled with muscle tightening/twitching of the cheek muscles closest to the nose (the muscles that contract if someone blows in your eyes) and the muscles at the bridge of nose at times too. Both sets of symptoms last for a day, then to be repeated again the next day on taking the next capsule. Whenever I cease using the product the symptoms likewise end. They began occurring from the very first use of the product. They are sometimes accompanied by a very low-grade headache. I thus now no longer use the product, plus the product made no difference whatsoever to my weight gain/loss when using it daily over several weeks.
- Lupus induced by amoxicillin (1 response)
Was given Amoxicillin for Strep Throat and on day 10 I noticed a rash starting on my torso and began to feel ill, as if I had the flu. Went to emerg and got sent home with Benadryl. Woke up the next morning to the rash getting worse and an overall feeling of fatigue. Went to emerg again and this time had blood taken and the results showed an extreme rise in my white blood cells and by then, I had a fever. I was airlifted to another hospital where they did tests, but really had no idea what was wrong. I discharged myself with a script for corticosteroids and by then my joints began to stiffen, to a point of barely being able to walk and the pain was excruciating! I had to be cared for by my husband and struggled to lift my tea cup, or get out of bed. This lasted for about a month and then gradually began to subside. The doctors never did have answers for any of it. They chalked it up to an allergy to Amoxicillin. One mentioned "Steven Johnson Syndrome".
- Amoxycillin and ear popping.
I'm 30. I have otitis externa, but have never suffered with ear popping as a symptom. I had a flare up 2 wks before being prescribed this drug. I took a spay abx treatment which caused severe pain in my ears, so stopped taking that 5 days into the 7 day course. 4-5 days into my amoxicillin treatment for a uti, and my ears are popping. I have no known other medical problems, and am on no other meds.
More reviews for: Amoxicillin, Red face
Comments from related studies:
From this study (1 week ago):
Head of penis has sores and foreskin is painful,foreskin seems tighter than usual and urination is sometimes painful, symptoms begun with the start of a course of amoxicillin
From this study (1 week ago):
It started after 60 days on 12 mg suboxone. I had a sudden "pop" in my head with hearing loss.That happened in October 2014. For three months following It got worse. I ended up in E.R.in Januray 2015.After that scare I titrated down to 8mg to 6mg to 4mg to 2 mg then to none.That took me 2 weeks to do.In that 2 weeks the pressure in my head feels like it is almost back to normal. What an experience!!
From this study (1 week ago):
I have had 2 ocular migraines with elevated blood pressure this month. Could it be the Zantac? I took one last night for heartburn and had an ocular migraine this morning. Lately I have had a lot of flushing of the face and wake up with my face flushed in the morning although my blood pressure has been normal. I have had heartburn since taking the Lopressor and Norvasc and that is why I started on the Zantac OTC. I used to have ocular migraines about 30 years ago and they were related to decongestants.
Carmie on Jan, 26, 2015:
I am wondering if any of the above drugs could be causing my flashing lights type migraine. I do not have any severe pain with this. Could it be drug interaction and which one is causing the flushing of the face and heartburn. It did not start until I started the Lopressor and Norvasc.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.